MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.This emdr represents the mesh ¿ composix l/p (device 2).An additional supplemental emdr was submitted to represent the ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2016 ¿ patient was diagnosed with large recurrent ventral abdominal incisional hernia thereby underwent open repair with implant of ventralex st mesh (device 1) and composix l/p mesh (device 2).Per operative notes, ¿in the right lower quadrant, a large recurrent ventral abdominal incisional hernia in the midline with small bowel within hernia sac was noted.The sac was dissected and ventralex st mesh (device 1) and composix l/p mesh (device 2) was placed over the defect and sutured around the fascia.¿ (b)(6) 2019 ¿ patient was diagnosed with chronical infected mesh (x2), recurrent abdominal incisional hernia, small bowel adhesions thereby underwent open repair with removal of infected meshes (device 1 and 2) and small bowel resection.Per operative notes, ¿the hernia sac surrounding the scar tissues were reduced and recurrent hernia was closed primarily with sutures.The adhesions of omentum and small bowel were lysed.The infected meshes (device 1 and 2) was excised and small bowel was eviscerated out of the abdomen and resected.The mesentery was closed and reapproximated with sutures.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23943054
Report Number1213643-2025-01302
Device Sequence Number10724693
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267(17)190628(10)HUYE1861
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Catalogue Number0134450
Device Lot NumberHUYE1861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight123 KG